UNIGE document Scientific Article - Case report
previous document  unige:25750  next document
add to browser collection
Title

Benzodiazepines in the acute management of seizures with autonomic manifestations: anticipate complications!

Authors
Published in Epilepsia. 2011, vol. 52, no. 10, p. e156-9
Abstract The use of rescue benzodiazepines in the management of seizures is widely accepted in emergency pediatric practice. They can, however, cause severe side effects, such as respiratory depression. We describe five patients who presented with severe respiratory depression following benzodiazepine administration for seizures with autonomic manifestations. We also discuss the relationship between the complications observed in our patients and the rescue treatment. A reduction in the dosage of benzodiazepines in the setting of epileptic patients with predominant autonomic symptoms may need to be considered.
Keywords Autonomic Nervous System Diseases/complications/drug therapy/physiopathologyBenzodiazepines/adverse effects/therapeutic useChildChild, PreschoolDiazepam/adverse effects/therapeutic useFemaleHumansHypertension/complications/drug therapyHypoventilation/complications/drug therapyLorazepam/adverse effects/therapeutic useMaleRespiratory Insufficiency/complications/drug therapySeizures/complications/drug therapy/physiopathologyVomiting/complications/drug therapy
Identifiers
PMID: 21801170
Full text
Article (Published version) (54 Kb) - document accessible for UNIGE members only Limited access to UNIGE
Structures
Research groups Etiologie des pneumonies et marqueurs inflammatoires chez l'enfant fébrile (183)
Groupe Menache Starobinski Caroline (881)
Citation
(ISO format)
LACROIX, Laurence Elisabeth et al. Benzodiazepines in the acute management of seizures with autonomic manifestations: anticipate complications!. In: Epilepsia, 2011, vol. 52, n° 10, p. e156-9. https://archive-ouverte.unige.ch/unige:25750

250 hits

0 download

Update

Deposited on : 2013-01-21

Export document
Format :
Citation style :